Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 211, NWS Midland/Odessa, TX

June 10, 2009Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2009, 6:39 AM MDT for Eddy County, Lea County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2009, 6:39 AM MDT (12:39 UTC)
Expired
Jun 10, 2009, 7:45 AM MDT
In force
66 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 116 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1616 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 101239
SVRMAF
NMC015-025-101345-
/O.NEW.KMAF.SV.W.0211.090610T1239Z-090610T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 AM MDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
  SOUTHEASTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 745 AM MDT

* AT 638 AM MDT/738 AM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HUMBLE CITY TO 38
  MILES WEST OF JAL...OR ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF HOBBS TO 19 MILES NORTHWEST OF MENTONE...MOVING
  NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
  HUMBLE CITY...
  KNOWLES...
  MONUMENT...
  HOBBS...
  OIL CENTER...
  NADINE...
  JAL...
  EUNICE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

&&

LAT...LON 3203 10306 3201 10334 3200 10396 3293 10346
      3307 10305
TIME...MOT...LOC 1239Z 227DEG 32KT 3281 10324 3193 10379

$$
2 follow-up statements
000 
WWUS54 KMAF 101304
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 AM MDT WED JUN 10 2009

NMC015-025-101345-
/O.CON.KMAF.SV.W.0211.000000T0000Z-090610T1345Z/
LEA NM-EDDY NM-
704 AM MDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM MDT
FOR SOUTHEASTERN EDDY AND SOUTHERN LEA COUNTIES...

AT 803 AM CDT/703 AM MDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF KNOWLES TO 23 MILES WEST OF BENNETT...OR ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DENVER CITY TO 25 MILES NORTH OF
MENTONE...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY SEVERE THUNDERSTORMS INCLUDE...HOBBS...OIL
CENTER...BENNETT...JAL...NADINE AND EUNICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

&&

LAT...LON 3203 10307 3201 10334 3200 10396 3293 10346
      3307 10305
TIME...MOT...LOC 1304Z 227DEG 32KT 3296 10304 3208 10359

$$
000 
WWUS54 KMAF 101326
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
726 AM MDT WED JUN 10 2009

NMC025-101345-
/O.CON.KMAF.SV.W.0211.000000T0000Z-090610T1345Z/
LEA NM-
726 AM MDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM MDT
FOR SOUTHERN LEA COUNTY...

AT 824 AM CDT/724 AM MDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES
NORTHEAST OF KNOWLES TO 22 MILES SOUTHWEST OF EUNICE...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF DENVER CITY TO 31 MILES
NORTHWEST OF KERMIT...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY SEVERE THUNDERSTORMS INCLUDE...NADINE AND
EUNICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

&&

LAT...LON 3215 10307 3216 10334 3231 10357 3256 10365
      3293 10346 3307 10305
TIME...MOT...LOC 1326Z 227DEG 32KT 3309 10287 3221 10342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:24 AM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 10, 5:24 AM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 AM CDT WED JUN 10 2009

.UPDATE...
QUICK UPDATE TO INCREASE GRIDDED POPS THIS MORNING.

&&

.DISCUSSION...
SCATTERED CONVECTION CONTINUES TO LIFT NORTHEAST ACROSS THE TRANS
PECOS REGION EARLY THIS MORNING. ISOLATED CELLS CONTINUE TO BECOME
SEVERE. WILL SEND AN UPDATE TO INCREASE GRIDDED POPS AND QPF THIS
MORNING ACROSS THE TRANS PECOS REGION AND THE PERMIAN BASIN. NO
OTHER CHANGES ATTM.

&&

.PREV DISCUSSION... /ISSUED 444 AM CDT WED JUN 10 2009/

DISCUSSION...
AN ACTIVE EARLY MORNING HAS SET UP ACROSS THE BIG BEND REGION...
WHERE SCATTERED THUNDERSTORMS HAVE DEVELOPED. ONE SUPERCELL IN
PARTICULAR HAS BEEN VERY IMPRESSIVE OVER THE PAST 1-2 HOURS ACROSS
EASTERN PRESIDIO AND WESTERN/CENTRAL BREWSTER COUNTIES...WHERE THERE
HAVE BEEN INDICATIONS OF VERY LARGE HAIL FALLING OUT OF THE STORM.
SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE FORECAST AREA THIS MORNING
AHEAD OF AN UPPER TROUGH LOCATED ACROSS THE SOUTHWESTERN CONUS...AND
ALSO TO THE WEST OF AN UPPER LEVEL RIDGE PARKED ACROSS DEEP SOUTH
TEXAS. INCREASING LIFT AHEAD OF AN APPROACHING UPPER JET ASSOCIATED
WITH THE SOUTHWESTERN UPPER TROUGH HAS COMBINED WITH MODERATE
INSTABILITY AND FAIRLY STRONG DEEP LAYER SHEAR TO AID IN THE
DEVELOPMENT OF THE STRONG TO SEVERE CONVECTION ACROSS SOUTHWEST
TEXAS EARLY THIS MORNING. ANOTHER NARROW BAND OF SHOWERS/T-STORMS
ALONG THE NOSE OF A WEAK LOW LEVEL JET HAS DEVELOPED ACROSS THE
NORTHEASTERN BASIN.

THE UPPER LEVEL TROUGH ACROSS THE SOUTHWESTERN U.S. IS EXPECTED TO
LIFT EASTWARD ACROSS THE ROCKY MOUNTAINS AND CENTRAL PLAINS THROUGH
THIS AFTERNOON. THE ASSOCIATED UPPER LEVEL JET MAX WILL SPREAD
EASTWARD ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS
MORNING...AND ADDITIONAL CONVECTION COULD DEVELOP ACROSS MUCH OF THE
REGION THROUGH THE MORNING HOURS. MODEL PROGS INDICATE INCREASING
INSTABILITY THROUGH THE MORNING...ESPECIALLY ACROSS THE PERMIAN
BASIN AND THE TRANS PECOS REGION...SO A FEW SEVERE STORMS COULD
PERSIST THROUGH THE MORNING. BY THIS AFTERNOON...THE MOIST AXIS WILL
BECOME MORE FOCUSED FROM THE PERMIAN BASIN TO THE LOWER TRANS PECOS/
EASTERN BIG BEND REGION. ADDITIONAL SCATTERED CONVECTION COULD
DEVELOP WITHIN THIS ZONE THIS AFTERNOON...WITH A SEVERE THREAT
CONTINUING GIVEN SURFACE BASED CAPE VALUES OF 1000-2000 J/KG AND 0-6
KILOMETER SHEAR VALUES ON THE ORDER OF 50 KNOTS OR BETTER. THE
TEMPERATURE FORECAST THIS AFTERNOON WILL BE CHALLENGING DEPENDENT ON
THE AMOUNT OF MORNING CONVECTION. OPTED TO LOWER HIGHS A FEW DEGREES
ACROSS THE EASTERN PORTION OF THE CWFA.

LINGERING ISOLATED CONVECTION MAY PERSIST AT LEAST INTO THE EVENING
ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION. A
DRIER PATTERN THEN LOOKS TO FINALLY SET UP THURSDAY AND FRIDAY AS
ZONAL FLOW ALOFT BECOMES ESTABLISHED. TEMPERATURES WILL ALSO WARM
LATE THIS WEEK INTO THIS WEEKEND AS LOW LEVEL THERMAL RIDGING
ENHANCES ALONG A SURFACE LOW AND ITS ASSOCIATED SURFACE TROUGH AXIS
THAT WILL SET UP DAILY IN THE VICINITY OF THE TEXAS SOUTH PLAINS
THROUGH THE BIG BEND REGION. STILL LOOKS AS IF FRIDAY AND SATURDAY
WILL BE THE HOTTEST DAYS...WITH TRIPLE DIGIT HEAT A GOOD BET ACROSS
THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...AND
OF COURSE AREAS ALONG THE RIO GRANDE.

MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT IN BUILDING THE
SUBTROPICAL RIDGE NORTHWARD ACROSS SOUTHEAST/EAST TEXAS LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK. SOUTHWEST FLOW ALOFT ON THE WEST
SIDE OF THIS FEATURE...ALONG WITH A MID LEVEL THETA-E RIDGE AXIS
SUPPORT INCLUDING ISOLATED THUNDERSTORMS FROM THE PERMIAN BASIN TO
THE DAVIS MTNS/BIG BEND REGION SATURDAY THROUGH MONDAY. TEMPERATURES
LOOK TO REMAIN ABOVE NORMAL MONDAY AND TUESDAY.  /21/

FIRE WEATHER...
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT LOCATIONS GENERALLY
ALONG AND  EAST OF A LAMESA...ODESSA...FORT STOCKTON AND BIG BEND
LINE TODAY.  SCATTERED SHOWERS...AND MORE ISOLATED THUNDERSTORMS...
COULD AFFECT MOST AREAS TO THE WEST OF THIS LINE THIS MORNING.
THEREFORE...MINIMUM AFTERNOON RH/S WILL STRUGGLE TO DROP BELOW 15
PERCENT OVER SOUTHEAST NEW MEXICO AND THE HIGHER TERRAIN OF WEST
TEXAS.  ALTHOUGH WINDS COULD ECLIPSE 20 MPH IN THE GUADALUPE
MOUNTAINS...AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...THE
DURATION OF THESE WINDS ARE IN QUESTION...IN ADDITION TO RH/S BEING
TOO MARGINAL FOR CRITICAL FIRE WEATHER CONDITIONS.  MINIMUM
AFTERNOON RH/S WILL BE HIGHER OVER THE PERMIAN BASIN AND THE REST OF
THE LOWER ELEVATIONS ACROSS WEST TEXAS.

ONLY POOR TO FAIR RECOVERY IS EXPECTED ALONG AND WEST OF A HOBBS...
ALPINE AND BIG BEND LINE...WITH GOOD TO EXCELLENT RECOVERY TO THE
EAST.  MINIMUM AFTERNOON RH/S WILL DROP TO 10 TO 15 PERCENT OVER
MOST LOCATIONS THURSDAY AFTERNOON AS THE DRYLINE MOVES EAST OF THE
AREA.  HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO REMAIN OVER 20 MPH
LONG ENOUGH FOR A FIRE WEATHER WATCH.  ISOLATED RED FLAG CONDITIONS
COULD OCCUR IN THE GUADALUPE MOUNTAINS...SO A WATCH COULD BE ISSUED
THERE ON SUBSEQUENT SHIFTS.  THE DRYLINE WILL MOVE BACK WESTWARD
THURSDAY NIGHT...WITH POOR TO FAIR RECOVERY EXPECTED ALONG AND WEST
OF A HOBBS...ALPINE AND BIG BEND LINE...AND GOOD TO EXCELLENT TO THE
EAST.  MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT ARE EXPECTED AGAIN
AREAWIDE FRIDAY AFTERNOON...BUT WIND SPEEDS ARE EXPECTED TO BE LOWER
THAN THURSDAY AFTERNOON AREAWIDE.  /67/

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              91  69  97  70  /  40  20   0  10
CARLSBAD NM                93  63  94  66  /  20  10   0   0
DRYDEN TX                  96  71 101  73  /  30  20   0  10
FORT STOCKTON TX           96  68 100  70  /  40  10   0   0
GUADALUPE PASS TX          84  64  87  61  /  20   0   0   0
HOBBS NM                   92  63  96  63  /  30  10   0   0
MARFA TX                   90  55  92  56  /  30  10   0   0
MIDLAND INTL AIRPORT TX    91  68  98  68  /  40  20   0   0
ODESSA TX                  92  68  99  68  /  40  20   0   0
WINK TX                    98  66 101  68  /  40  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

67/21
Hazardous weather outlook, Jun 10, 2:56 AM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT WED JUN 10 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
356 AM CDT WED JUN 10 2009 /256 AM MDT WED JUN 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT LOCATIONS GENERALLY ALONG AND
EAST OF A LAMESA...ODESSA...FORT STOCKTON AND BIG BEND LINE TODAY.
SCATTERED SHOWERS...AND MORE ISOLATED THUNDERSTORMS...COULD AFFECT
MOST AREAS TO THE WEST OF THIS LINE THIS MORNING.  SOME OF THE
THUNDERSTORMS COULD BE SEVERE...BOTH THIS MORNING AND AFTERNOON...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.  HEAVY
RAINFALL COULD ALSO OCCUR...ESPECIALLY OVER PORTIONS OF THE STOCKTON
PLATEAU AND PERMIAN BASIN...WHICH COULD RESULT IN LOCALIZED FLASH
FLOODING.  SHOWERS AND STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD
AFTER SUNSET.

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER
PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE
MOUNTAINS THIS AFTERNOON.  RESIDENTS ARE URGED TO USE CAUTION WITH
ANY OUTDOOR ACTIVITY INVOLVING OPEN FLAMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER
PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE
MOUNTAINS THURSDAY.  RESIDENTS ARE URGED TO USE CAUTION WITH ANY OUTDOOR
ACTIVITY INVOLVING OPEN FLAMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED THIS MORNING AND AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 10, 12:52 AM MDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 AM CDT WED JUN 10 2009

TXZ079-080-100715-
PRESIDIO VALLEY-MARFA PLATEAU-
152 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF PRESIDIO AT 151 AM
CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM COULD AFFECT PORTIONS
OF FARM TO MARKET ROAD 169.

GUSTY WINDS OVER 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING
ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jun 10, 1:20 AM MDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 AM CDT WED JUN 10 2009

TXZ079-080-100745-
PRESIDIO VALLEY-MARFA PLATEAU-
220 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF CASA PIEDRA AT
219 AM CDT...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG
THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 25 MPH OVER CENTRAL
AND EASTERN BREWSTER COUNTY. THESE THUNDERSTORMS WILL MAINLY AFFECT
PORTIONS OF FARM TO MARKET ROAD 169 BETWEEN MARFA AND PRESIDIO.

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH ALL OF THESE STORMS.
Special weather statement, Jun 10, 3:22 AM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CDT WED JUN 10 2009

TXZ074-080-081-101000-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
422 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO...
NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF ALPINE AT
421 AM CDT...MOVING EAST AT 25 MPH. ADDITIONAL THUNDERSTORMS WERE
DEVELOPING RAPIDLY OVER NORTHEASTERN PRESIDIO COUNTY NEAR MARFA
AND 30 MILES SOUTH OF ALPINE...AND WERE MOVING NORTHEAST AT 25 MPH.

GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE WITH ALL OF THESE STORMS.
Local storm report, Jun 10, 3:56 AM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
456 AM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     HAIL             ALPINE                  30.36N 103.67W
06/10/2009  E0.75 INCH       BREWSTER           TX   PUBLIC

&&

ALEXANDER.LYSTER
Special weather statement, Jun 10, 4:47 AM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 AM CDT WED JUN 10 2009

TXZ058-074-101115-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
547 AM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN JEFF DAVIS AND
SOUTHERN REEVES COUNTIES.

AT 545 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS THAT WERE MOVING NORTHEAST AT 25 MPH
ACROSS NORTHEASTERN JEFF DAVIS COUNTY AND SOUTHERN PORTIONS OF
REEVES COUNTY. THE STRONGEST THUNDERSTORMS WERE LOCATED ALONG STATE
HIGHWAY 17 ABOUT 15 MILES SOUTH OF BALMORHEA...AND ALSO ALONG STATE
HIGHWAY 118...ABOUT 16 MILES SOUTH OF KENT.

THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZED
HAIL...STRONG WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND VERY HEAVY RAIN.

PEOPLE IN NORTHEASTERN JEFF DAVIS AND SOUTHERN REEVES COUNTIES...
INCLUDING THOSE NEAR THE COMMUNITY OF BALMORHEA SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 10, 6:30 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 AM CDT WED JUN 10 2009

NMZ028-034-TXZ059-101330-
SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING-
630 AM MDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LOVING...
SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES
NORTH OF RED BLUFF LAKE AT 629 AM MDT/729 AM CDT/...MOVING NORTHEAST
AT 30 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN NORTHWESTERN LOVING...SOUTHEASTERN EDDY AND SOUTHWESTERN
LEA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
ROADWAYS IN THE PATH OF THE STORM INCLUDE BUT ARE NOT LIMITED TO
STATE HIGHWAY 128...COUNTY ROUTE 1...AND FARM TO MARKET ROUTE 652.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:35 AM MDTSevere Thunderstorm WarningMAFLea55 min
Jun 10, 7:44 AM MDTSevere Thunderstorm WarningMAFLea46 min
Jun 10, 7:48 AM MDTFlash Flood WarningMAFLea2 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.